MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Operator of device: location contact from the or (outgoing/receiving) materials department.If implanted, give date: unknown/not provided.If explanted, give date: unknown/not provided.The device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report indicating the johnson and johnson(jnj) intraocular lens (iol) was damaged.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data.This is to correct the initial submission section e1, reporter name and address: title, first name and last name are incorrect.The fields below are updated.Section e1, reporter title: (b)(6).Section e1, first name: unknown/not provided.Section e1, last name.(b)(6).Section e2, health professional states no, but should have been yes.And section e3, occupation states non-healthcare professional but should have stated (b)(6).Below are the corrected fields.Section e2, health professional?: yes.Section e3: occupation: (b)(6).Additional data.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 5, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the suspect intraocular lens (iol) was cleaned and visual inspection under magnification found a damaged haptic, and scratches on the lens surface.No further issues were identified, and no further evaluation was performed.The observed issues during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.There is no indication of a product deficiency or product malfunction could be identified.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.Resubmitting follow up 1 as follow up 2 due to an error in the first submission.Follow up 1 was initially submitted on june 9, 2023.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Corrected data.This is to correct the initial submission section e1, reporter name and address: title, first name and last name are incorrect.The fields below are updated.Section e1, reporter title: dr.Section e1, first name: unknown/not provided.Section e1, last name.(b)(6).Section e2, health professional states no, but should have been yes.And section e3, occupation states non-healthcare professional but should have stated physician.Below are the corrected fields.Section e2, health professional?: yes.Section e3: occupation: physician.Additional data.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 5, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the suspect intraocular lens (iol) was cleaned and visual inspection under magnification found a damaged haptic, and scratches on the lens surface.No further issues were identified, and no further evaluation was performed.The observed issues during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.There is no indication of a product deficiency or product malfunction could be identified.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16621574
Report Number3012236936-2023-00733
Device Sequence Number7305968
Product Code HQL
UDI-Device Identifier05050474530652
UDI-Public(01)05050474530652(17)220130
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/30/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/15/2023
05/15/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date06/09/2023
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown